MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
A materials manager reported that during an intraocular lens (iol) implant procedure, crack in center of the lens.The iol was immediately explanted during the initial procedure.Additional information has been requested and provided that the crack/defective iol noted once expressed from cartridge.It clearly was not a scratch that could have resulted from improper loading, immediately performed iol exchange removing defective iol and replacing it with a new lens.There was no patient harm and no hospitalization.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case inside the opened carton.Dried solution was observed on the lens.One haptic has a line of parallel cracks on the anterior and posterior surface of the gusset area, similar in appearance to the shape of an instrument used to grasp or load a lens.The optic anterior surface was deeply scraped in a linear appearance from the anterior edge near the damaged haptic.The line of damage travelled from the edge, through the optic center, and toward the opposite side of the lens.The line of damage also included cracked areas, gouges and the end of the damage showed rounded small cracks, similar in appearance to damage from a metal instrument.The associated unknown cartridge model was not provided for an evaluation.Information was provided by the customer that a company handpiece was used.The associated cartridge and associated viscoelastic information were not provided.It is unknown if a qualified products was used with the lens.The reported lens damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The linear damage included one haptic (both anterior and posterior surfaces, parallel) and the nearby anterior optic edge.The damage travelled across the optic center and ended toward the opposite side of the lens on the anterior optic surface.The damage was linear and excessive, with a similar appearance of damage created by a metal instrument used to load the lens into a cartridge.The associated cartridge and associated viscoelastic products are unknown.The instructions for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14548277
Report Number1119421-2022-01178
Device Sequence Number5007615
Product Code POE
UDI-Device Identifier00380652424714
UDI-Public00380652424714
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2026
Device Model NumberDAT015
Device Lot Number15218168
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer07/24/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date08/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, INJECTOR; UNSPECIFIED CARTRIDGE
Patient Age80 YR
Patient SexFemale